Alert archive / Colorado / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Denver/Boulder, CO

July 14, 2006Douglas County, Jefferson County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 14, 2006, 8:09 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 8:09 PM MDT (02:09 UTC)
Expired
Jul 14, 2006, 11:15 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Douglas County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 150213
FFWBOU
COC035-059-150515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
809 PM MDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 1115 PM MDT

* AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 2 MILES NORTHWEST OF
  WESTCREEK...OR ABOUT 30 MILES NORTHWEST OF COLORADO SPRINGS. THIS
  STORM WAS MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK
  AND CHEESMAN RESERVOIR.

SPOTTERS ESTIMATED AROUND A HALF OF AN INCH OF RAIN HAS FALLEN IN A 
VERY SHORT TIME. HEAVY RAIN IS HEADING TOWARDS HIGHWAY 67...NEAR 
WEST CREEK WHERE PREVIOUS FLOODING HAS OCCURED. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.

LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511

$$
ENTREKIN
3 follow-up statements
000 
WGUS75 KBOU 150252
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
848 PM MDT FRI JUL 14 2006

COC035-059-150515-
JEFFERSON CO-DOUGLAS CO-
848 PM MDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR
SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 
29 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING 
SOUTHEAST AT 5 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK...DECKERS AND CHEESMAN RESERVOIR.

TRAINED WEATHER SPOTTERS REPORT THAT .50 INCHES OF RAIN HAVE FALLEN 
FROM THIS STORM IN THE LAST HOUR AT A LOCATION OF 2 MILES SOUTHWEST 
OF DECKERS. THE STORM HAS WEAKENED DURING THE PAST 15 MINUTES BUT IS 
STILL CAPABLE OF PRODUCING FLASH FLOODING IN THE HAYMAN BURN 
AREA...ESPECIALLY FROM JUST SOUTHEAST OF CHEESMAN RESERVOIR AND 
EXTENDING SOUTHEAST TO WEST CREEK. 

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.

LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511

$$

SWE
000 
WGUS75 KBOU 150424
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1015 PM MDT FRI JUL 14 2006

COC035-059-150515-
JEFFERSON CO-DOUGLAS CO-
1015 PM MDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR
SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...

AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE STORM HAS WEAKENED AND MOVED OUT OF THE AREA. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK AND CHEESMAN RESERVOIR.

TRAINED WEATHER SPOTTERS REPORTED A HALF OF AN INCH HAVE FALLEN WITH 
WITH THIS STORM EARLIER THIS EVENING. DOUGLAS COUNTY OFFICIALS 
REPORTED NO FLOODING PROBLEMS...HOWEVER THERE COULD STILL BE SOME 
ISOLATED FLOODING IN STEEP TERRAIN AND ALONG FOUR MILE AND WEST 
CREEKS WITHIN THE HAYMAN AREA.  

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.

LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511

$$

ENTREKIN
000 
WGUS75 KBOU 150513
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT FRI JUL 14 2006

COC035-059-150523-
JEFFERSON CO-DOUGLAS CO-
1113 PM MDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MDT FOR
SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. NO REPORTS 
OF FLOODING HAVE BEEN RECEIVED. 

LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511

$$

ENTREKIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:10 PM MDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 3:10 PM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT FRI JUL 14 2006

.SHORT TERM DISCUSSION...UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA
THROUGH SATURDAY...WITH HOT CONDITIONS THE MAIN WEATHER HEADLINE.
7H TEMPS WARM ANOTHER 2 DEGREES CELSIUS SATURDAY AFTERNOON...WHICH
EQUATES TO HIGHS EXCEEDING 100 DEGREES ACROSS THE PLAINS.  CURRENT
TEMPERATURE GRIDS LOOK ON TRACK...NO NEED TO MAKE CHANGES AT THIS
TIME.

AS FOR THUNDERSTORM CHANCES...SATELLITE SHOWING CUMULUS CONTINUING
TO DEVELOP ACROSS THE MOUNTAINS AND SOUTHERN FOOTHILLS AT THIS
TIME...RADAR NOT SHOWING ANY ECHOES.  DESPITE MID LEVEL CAP ACROSS
AREA...SOUTHEASTERLY FLOW MAY BE ENOUGH TO POP A FEW STORMS. THIS
EVENING. WILL HOLD ONTO THE LOW GRADE POPS TO MOUNTAINS AND PARK
COUNTY SOUTH OF INTERSTATE 70. ALSO OF NOTE...CUMULUS IS DEVELOPING
ALONG DRY LINE ACROSS WESTERN SECTIONS OF LOGAN...WASHINGTON AND
LINCOLN COUNTIES. FORECAST SOUNDINGS INDICATE CURRENT CAP DISSIPATES
BY 6 PM...WITH AROUND 1500 J/KG AFTER THAT.  WILL ADD SOME LOW GRADE
POPS TO THIS AREA THIS EVENING AS A RESULT. CONVECTION SHOULD DIE OFF
BEFORE MIDNIGHT DUE TO LACK OF ANY UPPER SUPPORT.  ON SATURDAY...
MODELS CONTINUE TO SHOW MID LEVEL MOISTURE ACROSS MOUNTAINS.
FORECAST SOUNDINGS FOR THE AFTERNOON SHOW A PERSIST CAP THROUGH THE
AFTERNOON...WHICH SHOULD HINDER STORM DEVELOPMENT. THUS...NO STORMS
EXPECTED SATURDAY.

.LONG TERM DISCUSSION...SAT NGT-MON...UPR RDG OVER CNTRL RCKYS WILL
KEEP THE AIR MASS SUBSIDENT...DRY AND STBL THRU PRD.  FCST SOUNDNGS
EITHER SHW NO CAPE OR ARE CAPPED BELOW H4 LEVEL...THUS NO TSTMS ARE
EXPECTD.  WITH H7 TEMPS AROUND 20C...MAX TEMPS WILL RISE INTO RANGE
OF 100 TO 105F ON PLAINS ON BOTH DAYS.  SUM HI LEVEL MSTR/CLDNS MAY
INHIBIT HEATG ON MON BUT KEEP OVRNGT MIN TEMPS HIR.  WILL MAKE ONLY
SML ADJUSTMNTS TO MOS TEMP GDNC VALUES WHICH APPEAR TO BE ON TRACK.
HI TEMPS AT DEN WILL APPROACH OR EQUAL RECORD HIGHS ON SUN AND MON.

IN EXTENDED PRD...TUE-FRI...MDLS MAINTAIN BRD UPR RDG ACRS WRN HALF
U.S. AND CNTRL RCKYS.  MDLS TEND TO MIGRATE CNTR OF UPR RDG TO E OF
AREA BY MIDWEEK WHICH WILL ALLOW RETURN FLOW OF MONSOONAL MSTR INTO
CNTRL RCKYS.  GFS DIFFERS WITH ECMWF ON HOW LONG THIS FLO WILL LAST
AS ECMWF MAINTAINS IT THRU FRI...WHILE GFS SPLITS UPR RDG WITH STRG
SHT WV MOVG ACRS SRN CANADA.  THIS WUD AGAIN SHUT OFF THE MONSOONAL
FLO AND ESTABLISH DRYR NWLY FLO ALF ACRS CNTRL RCKYS BY FRI.  TEMPS
WILL RMN ABV SEASONAL NORMS BUT COOL TO ARND NORMAL BY THU AND FRI.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/GARD...WFO BOULDER
Hazardous weather outlook, Jul 14, 11:01 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT FRI JUL 14 2006

COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL REMAIN OVER COLORADO THROUGH TONIGHT WITH HOT
AND MAINLY DRY CONDITIONS CONTINUING. NEAR RECORD HIGH TEMPERATURES
CAN BE EXPECTED TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE
MOUNTAINS SOUTH OF INTERSTATE 70 THIS AFTERNOON AND EVENING...
PRODUCING LIGHTNING AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/GARD...WFO BOULDER

Nearby

Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.